Jan 5, 2010
hi, i am a 45y/o male, diagnosed 1 year ago.my viral load is undetectable but my cd4 count is only 400,i didn't start meds until my count was 100. i am taking kaletra, isentress, and truvada. i have mild neuropathy in my toes, my doctor said it's from truvada.the main problem is i now suffer from ed,i was experiencing this problem prior to my hiv diagnosis, although now it is worse. my doctor said i can,t take viagra etc while on this medication. he said he will put me on non nukes when he gets back from holidays.does this mean i can then take ed meds? if i do take ed meds, will it have a negative impact on my long term health. i am currently very healthy and fit, although i do get a little bit of fatigue. i've met someone really special and i need to know the best and quickest way to regain my sex life while not damageing my long term health. can you please help?
Response from Dr. Frascino
Has your doctor performed an evaluation of your erectile dysfunction? If not, that should be the first step. This would include checking your free serum testosterone among other things. Hypogonadism (low testosterone) is very common among HIVers. It's also easily treated with self-applied daily testosterone gels. If your workup for ED is unremarkable, it's certainly reasonable to try the erectile dysfunction drugs (Viagra, Cialis, Levitra). You can take them while on your current regimen (Kaletra, Isentress and Truvada), but you need to modify the dosage. Cialis, Levitra and Viagra levels are increased when taken with Kaletra. The recommended dosages (reduced dose) for the ED drugs while on Kaletra are:
1. Cialis 10 mg per 72-hour period;
2. Levitra 2.5 mg per 72-hour period;
3. Viagra 25 mg per 48-hour period.
You do not need to switch your antiretroviral regimen just to make Mr. Happy a bit (OK, a whole lot) happier.
Happy 2010. Good luck with your Mr. Right.
Happy New year
Early ARS Symptoms - An Unhappy New Year
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.